Related Questions

What is the definition or description of: Famotidine overdose?

Famotidine overdose. An overdose occurs when an excessive / dangerous dose of a drug / substance is used. "Symptoms of an H2 receptor antagonist overdose are: Abnormal heartbeat, Confusion, Diarrhea, Difficulty breathing, Dilated pupils, Drowsiness, Flushing, Low blood pressure, Nausea, Rapid heartbeat or slow heartbeat, Slurred speech, Sweating, Vomiting" REF: https://medlineplus.gov/ency/article/002585.htm. Read more...

I have reflux. Pepcid (famotidine) used to work. I took Prilosec 2 months ago and that worked. What would you recommend for treatment?

Ranitidine. Russell, although Prilosec is a stronger acid blocker than Pepcid (famotidine), (famotidine) proton pump inhibitors like Prilosec should not be used long term. They have been associated with bone demineralization and pneumonia. Better is an H2 blocker. Pepcid (famotidine) is one of those, but if it doesn't work anymore, try a different one, like ranitidine. If your symptoms don't improve, see your doctor. Hope this helps! Read more...
Find the cause. No one seems to remember that the goal is to not have reflux. To find the cause and to eliminate it so they these unhealthy antacids can be stopped. Read more...
GERD. You may have to stay on the prilosec or other PPI medication long term. Consider weight loss if needed. Avoid eating then lying down soon after meals. Avoid foods that worsen reflux (caffeine, peppermints, chocolate, spicy foods etc). Consider placing object like a brick under headboard of bed to elevated it slightly and allow gravity to help you. Consider endoscopy to assess problem. Read more...
Stomach infection? Frequently this is caused by a stomach infection. Go see your family doctor or a gastroenterologist. He/She will take a history , do a physical exam and do some diagnostic test(s). After the diagnosis is found, you may need more extensive treatment. Best wishes. Read more...